Alert archive / Wisconsin / Freeze Warnings in 2019

Freeze Warning 1, NWS Green Bay, WI

June 2, 2019Vilas County, Wisconsin

NWS Green Bay, WI issued this freeze warning at Jun 2, 2019, 2:18 AM CDT for Vilas County, Wisconsin. It took effect at Jun 3, 2019, 12:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2019, 2:18 AM CDT (07:18 UTC)
In effect from
Jun 3, 2019, 12:00 AM CDT
Expired
Jun 3, 2019, 6:47 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

County Vilas County, WI

The radar

The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

371 
WWUS73 KGRB 020718
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
218 AM CDT Sun Jun 2 2019

...WIDESPREAD FROST EXPECTED TONIGHT INTO EARLY MONDAY MORNING 
ACROSS NORTH-CENTRAL WISCONSIN...

.Light winds and clear skies will allow temperatures to fall to
around 30 across Vilas County, with lows in the lower to middle 
30s across the rest of north-central Wisconsin tonight. These 
conditions will allow widespread frost and freezing conditions to
develop.

WIZ005-021530-
/O.NEW.KGRB.FZ.W.0001.190603T0500Z-190603T1300Z/
Vilas-
Including the cities of Eagle River and Lac Du Flambeau
218 AM CDT Sun Jun 2 2019

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
MONDAY...

The National Weather Service in Green Bay has issued a Freeze
Warning, which is in effect from midnight tonight to 8 AM CDT
Monday. 

* TEMPERATURE...Lows tonight will fall into the upper 20s to 
  lower 30s.

* IMPACTS...Sensitive vegetation will be damaged or killed if not
  covered, brought indoors, or otherwise protected from the cold 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected. 
These conditions will kill crops and other sensitive vegetation.

&&

$$

WIZ010>013-018-019-021530-
/O.NEW.KGRB.FR.Y.0003.190603T0600Z-190603T1200Z/
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Including the cities of Rhinelander, Crandon, Aurora, 
Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, 
Tomahawk, and Antigo
218 AM CDT Sun Jun 2 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY...

The National Weather Service in Green Bay has issued a Frost
Advisory, which is in effect from 1 AM to 7 AM CDT Monday. 

* TEMPERATURE...Lows tonight will fall into the lower to middle
  30s.

* IMPACTS...Sensitive vegetation may be damaged or killed if not 
  covered, brought indoors, or otherwise protected from the cold 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

Kurimski
4 follow-up statements
971 
WWUS73 KGRB 021545
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1045 AM CDT Sun Jun 2 2019

...WIDESPREAD FROST EXPECTED TONIGHT INTO EARLY MONDAY MORNING
ACROSS NORTH-CENTRAL WISCONSIN...

.Light winds and clear skies will allow temperatures to fall to
around 30 across Vilas County, with lows in the lower to middle
30s across the rest of north-central Wisconsin tonight. These
conditions will allow widespread frost and freezing conditions to
develop.

WIZ005-030400-
/O.CON.KGRB.FZ.W.0001.190603T0500Z-190603T1300Z/
Vilas-
Including the cities of Eagle River and Lac Du Flambeau
1045 AM CDT Sun Jun 2 2019

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT MONDAY...

* TEMPERATURE...Lows tonight will fall into the upper 20s to 
  lower 30s. 

* IMPACTS...Sensitive vegetation will be damaged or killed if 
  not covered, brought indoors, or otherwise protected from the 
  cold temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected.
These conditions will kill crops and other sensitive vegetation.

&&

$$

WIZ010>013-018-019-030400-
/O.CON.KGRB.FR.Y.0003.190603T0600Z-190603T1200Z/
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Including the cities of Rhinelander, Crandon, Aurora, 
Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, 
Tomahawk, and Antigo
1045 AM CDT Sun Jun 2 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

* TEMPERATURE...Lows tonight will fall into the lower to middle 
  30s. 

* IMPACTS...Sensitive vegetation may be damaged or killed if not 
  covered, brought indoors, or otherwise protected from the cold 
  temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

mpc
907 
WWUS73 KGRB 021936
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
236 PM CDT Sun Jun 2 2019

...WIDESPREAD FROST EXPECTED TONIGHT INTO EARLY MONDAY MORNING
ACROSS NORTHERN WISCONSIN...

.Light winds and clear skies will allow temperatures to fall to
around 30 degrees across Vilas County, and in the lower to middle
30s across the rest of north-central and far northeast Wisconsin 
tonight. These conditions will support widespread frost and 
freezing conditions to develop.

WIZ005-031200-
/O.CON.KGRB.FZ.W.0001.190603T0500Z-190603T1300Z/
Vilas-
Including the cities of Eagle River and Lac Du Flambeau
236 PM CDT Sun Jun 2 2019

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT MONDAY...

* TEMPERATURE...Lows tonight will fall into the upper 20s to 
  lower 30s. 

* IMPACTS...Sensitive vegetation will be damaged or killed if 
  not covered, brought indoors, or otherwise protected from the 
  cold temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected.
These conditions will kill crops and other sensitive vegetation.

&&

$$

WIZ021-073-031200-
/O.EXA.KGRB.FR.Y.0003.190603T0600Z-190603T1200Z/
Northern Oconto County-Southern Marinette County-
Including the cities of Mountain, Lakewood, Townsend, Harmony, 
Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, 
and Middle Inlet
236 PM CDT Sun Jun 2 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY...

The National Weather Service in Green Bay has issued a Frost
Advisory, which is in effect from 1 AM to 7 AM CDT Monday. 

* TEMPERATURE...Lows tonight will fall into the lower to middle 
  30s. 

* IMPACTS...Sensitive vegetation may be damaged or killed if not 
  covered, brought indoors, or otherwise protected from the cold 
  temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

WIZ010>013-018-019-031200-
/O.CON.KGRB.FR.Y.0003.190603T0600Z-190603T1200Z/
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Including the cities of Rhinelander, Crandon, Aurora, 
Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, 
Tomahawk, and Antigo
236 PM CDT Sun Jun 2 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

* TEMPERATURE...Lows tonight will fall into the lower to middle 
  30s. 

* IMPACTS...Sensitive vegetation may be damaged or killed if not 
  covered, brought indoors, or otherwise protected from the cold 
  temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

mpc
684 
WWUS73 KGRB 030202
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
902 PM CDT Sun Jun 2 2019

...WIDESPREAD FROST EXPECTED TONIGHT INTO EARLY MONDAY MORNING
ACROSS NORTHERN WISCONSIN...

.Light winds and clear skies will allow temperatures to fall to
around 30 degrees across Vilas County, and in the lower to middle
30s across the rest of north-central and far northeast Wisconsin
tonight. These conditions will support widespread frost and
freezing conditions to develop.

WIZ005-031300-
/O.CON.KGRB.FZ.W.0001.190603T0500Z-190603T1300Z/
Vilas-
Including the cities of Eagle River and Lac Du Flambeau
902 PM CDT Sun Jun 2 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY...

* TEMPERATURE...Lows tonight will fall into the upper 20s to 
  lower 30s. 

* IMPACTS...Sensitive vegetation will be damaged or killed if 
  not covered, brought indoors, or otherwise protected from the 
  cold temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected.
These conditions will kill crops and other sensitive vegetation.

&&

$$

WIZ010>013-018-019-021-073-031200-
/O.CON.KGRB.FR.Y.0003.190603T0600Z-190603T1200Z/
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Northern Oconto County-Southern Marinette County-
Including the cities of Rhinelander, Crandon, Aurora, 
Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, 
Tomahawk, Antigo, Mountain, Lakewood, Townsend, Harmony, 
Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, 
and Middle Inlet
902 PM CDT Sun Jun 2 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

* TEMPERATURE...Lows tonight will fall into the lower to middle 
  30s. 

* IMPACTS...Sensitive vegetation may be damaged or killed if not 
  covered, brought indoors, or otherwise protected from the cold 
  temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
TSK
685 
WWUS73 KGRB 031147
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
647 AM CDT Mon Jun 3 2019

WIZ005-031300-
/O.CAN.KGRB.FZ.W.0001.000000T0000Z-190603T1300Z/
Vilas-
Including the cities of Eagle River and Lac Du Flambeau
647 AM CDT Mon Jun 3 2019

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Green Bay has cancelled the
Freeze Warning. 

Temperatures will steadily warm through the morning hours,
effectively diminishing the frost potential across the area.

$$

WIZ010>013-018-019-021-073-031300-
/O.CAN.KGRB.FR.Y.0003.000000T0000Z-190603T1200Z/
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Northern Oconto County-Southern Marinette County-
Including the cities of Rhinelander, Crandon, Aurora, 
Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, 
Tomahawk, Antigo, Mountain, Lakewood, Townsend, Harmony, 
Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, 
and Middle Inlet
647 AM CDT Mon Jun 3 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Frost
Advisory. 

Temperatures will steadily warm through the morning hours,
effectively diminishing the frost potential across the area.

$$

Kurimski

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Jun 1, 10:48 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 1, 10:48 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1048 PM CDT Sat Jun 1 2019

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 241 PM CDT Sat Jun 1 2019

The latest RAP analysis and satellite radar imagery show low
pressure situated over southern Wisconsin and a warm front
extending east across into lower Michigan early this afternoon.
Convection from this morning has moved off into lower Michigan.
But with a shortwave trough moving into southwest WI and minor MU
capes spreading from Wisconsin Rapids to Manitowoc, think
scattered showers and isolated storms will continue to impact
central and east-central WI through the rest of the afternoon.
Skies are mostly clear over northwest WI and central MN, while a
cold front is moving south near International Falls, MN. Forecast
concerns generally revolve around precip and cloud trends,
followed by temps and frost potential.

Tonight...As the low moves away from the region across southern
lower Michigan in the evening, a few spotty showers may linger
over east-central WI through 7-8 pm. Some of the hourly models
are indicating a few showers also developing over far northeast WI
during the evening due to weak surface convergence and
instability. But with ample dry air over far northern WI and the
U.P. (dewpoints in the upper 30s to lower 40s), think the models
are overdoing the precip potential. So will show a general
decrease in clouds from northwest to southeast and a dry forecast
after 8 pm. The cold front near International Falls will likely
move across northern WI late. Temps are quite chilly behind the
front, but the pressure gradient looks a little too tight for
winds to decouple for a significant amount of time. Some frost
appears possible in the cold spots across the northwoods, and will
keep a mention in the HWO. Don't think it will be widespread
enough for a frost advisory. Lows ranging from the upper 30s in
the north to the upper 40s over the southern Fox Valley.

Sunday...High pressure will build southward behind the cold front.
Although will likely see some diurnal cu build over northern WI by
midday, most areas should see plenty of sunshine. Temps will be
cool by early June standards, and range from the upper 50s in the
far north to the mid 60s over the southern Fox Valley.

.LONG TERM...Sunday Night Through Saturday
Issued at 241 PM CDT Sat Jun 1 2019

Frost is a possibility Sunday night as a big surface high drops
south from still frozen Hudson's Bay. Winds should be very light
or calm, and precipitable water values near all time lows for this
time of the year. Northcentral and central Wisconsin are the most
likely to have a frost, but low lying areas elsewhere could see
frost too.

Monday will be a couple degrees below normal but sunny. The remainder
of the week should have normal or above average temperatures as a
flat upper ridge slowly moves east from the Plains and low level
temperatures warm.

A shortwave trough moving through the westerlies could bring
showers or thunderstorms Tuesday, but moisture seems lacking for
significant precipitation.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1044 PM CDT Sat Jun 1 2019

A weak cold front and upper level disturbance continued to produce
some cloud cover and even an isolated shower or two late this
evening, so clearing has been delayed until the overnight hours.
Regardless, VFR conditions will prevail, as ceilings are mainly
in the 6000-9000 ft AGL range. Good flying conditions will
continue into Sunday with only SCT high-based cumulus clouds and
wind gusts from the northwest at less than 20 kts. The winds will
diminish by early evening.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......RDM
AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 1, 2:47 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
247 PM CDT Sat Jun 1 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
247 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered frost is expected over parts of far northern Wisconsin
late tonight as temperatures dip into the middle to upper 30s.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Frost is expected over parts of northern and central Wisconsin
Sunday night as temperatures fall into the low to mid 30s.

Thunderstorms are possible Tuesday into Tuesday night, but it is
too early to determine their severe potential at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-022000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
247 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability of hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms are possible again Tuesday afternoon and evening.
The storms will pose a hazard to boaters on the lake and bay.

MPC/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:18 AM CDTFrost AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oconto and 1 more28 hr

Nearby

Freeze Warnings in Wisconsin, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.